MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 2MM X 6CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 2MM X 6CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035422060
Medical Device Problem Codes Expulsion (2933); Premature Separation (4045)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device remained implanted.
 
Event or Problem Description
It was reported that the subject coil was used for aneurysm located in the internal carotid artery (ica ) just below the anterior choroidal artery.During the procedure, a stent was deployed in the ica just below the anterior choroidal artery without any issues.When advancing the first coil, resistance was encountered inside the introducer sheath and was replaced with the subject coil.The subject coil was placed in the aneurysm without any issues and when the physician tried to detach the coil, the detachment system sounded 3 beeps which is an indication of detachment, but the subject coil was not detached.Withdrawing the delivery wire, a loop of the coil came out through the stent.When checking under fluoroscopy during removal of the delivery wire it was impossible to know that the coil was not detached since the microcatheter was within the coil mass.At this stage, the physician tried to push the delivery wire with the coil back into the aneurysm but unfortunately as the detachment zone had been weakened it detached leaving a loop in the ica.There was quite a delay to the procedure.The first one was trying to advance the coil through the sheath which took about 3 minutes and another minute to get another coil, prep and advance the second coil.Finally, there was approximately 5 minutes delay after the detachment system gave 3 beeps, but coil was not deployed, this is where the coil popped out into the aneurysm when removing the delivery wire.The physician had to take some time to discuss the next course of action but in the end the physician was happy to leave the subject coil as it was and wait to see if the coil would have any adverse effects upon follow up.
 
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.Visual and functional testing could not be performed since the device was not returned for investigation.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It is most likely that anatomical or procedural factors resulted the coil protruded to parent vessel and eventually detached when trying to remove.While there are a number of potential causes for the reported issue, because review and analysis of available information failed to identify a definitive cause, a cause of undeterminable was assigned.
 
Event or Problem Description

Brand Name
TARGET 360 ULTRA 2MM X 6CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key11068726
Report Number3008881809-2020-00402
Device Sequence Number14172225
Product Code HCG
UDI-Device Identifier07613252239345
UDI-Public07613252239345
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/25/2023
Device Model NumberM0035422060
Device Catalogue NumberM0035422060
Device Lot Number22401101
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/10/2020
Supplement Date Received by Manufacturer03/10/2021
Initial Report FDA Received Date12/23/2020
Supplement Report FDA Received Date03/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INZONE DETACHMENT SYSTEM (STRYKER); NEUROFORM ATLAS STENT (STRYKER); TARGET COIL (STRYKER)
Outcome Attributed to Adverse Event Other;